Skip to main content

Some chain geometries determined by transformation groups


In the paper we propose a modification of the classical construction of the (Minkowskian) incidence structures based on permutation groups. Dropping out explicit assumptions concerning rigidity and transitivity (and assuming an arbitrary finite ”dimension”) we obtain a wider class of structures. Their geometrical properties are studied; in particular, we establish their automorphism groups and discuss some problems related to axiomatic characterization.

This is a preview of subscription content, access via your institution.


  1. J. Andre, On non-commutative geometry, Ann. Univ. Sarav. Ser. Math. (1993), no. 2, 93-129

  2. W. Benz, Permutations and plane sections of a ruled Quadric, Symposia Mathematica, Instituto Nazionale di Alta Matematica, vol. V (1970), 325–339

    Google Scholar 

  3. W. Benz, Vorlesungen über Geometrie der Algebren, Springer V. 1973

  4. A. Herzer, Die Kategorien der Kettengeometrien, Results Math. 12 (1987), 278–288

    MathSciNet  MATH  Google Scholar 

  5. A. Herzer, Chain Geometries, in: Handbook of Incidence Geometries, ed. by F. Buekenhout, Elsevier 1995, 781-842

  6. H. Karzel, Bericht über projektive Inzidenzgruppen, Jber. Deutsch. Math.-Verein. 67 (1964/65) Abt. 1, 58–92

    MathSciNet  Google Scholar 

  7. H. Karzel, Zusammenhänge zwischen Fastbereichen, scharf zweifach transitiven Permutationsgruppen und 2-Struktruren mit Rechtecksaxiom, Abh. Math. Sem. Univ. Hamb. 32 (1968), 191–206

    Article  MathSciNet  MATH  Google Scholar 

  8. H. Karzel, Symmetrische Permutationsmengen, Aequationes Math. 17 (1978), 83–90

    Article  MathSciNet  MATH  Google Scholar 

  9. W. Kerby, H. Wefelscheid, Über eine scharf 3-fach transitiven Gruppen zugeordnete algebraische Struktur, Abh. Math. Sem. Univ. Hamburg 37 (1972), 225–235

    Article  MathSciNet  MATH  Google Scholar 

  10. R. Lingenberg, Metric planes and metric vector spaces, John Wiley & Sons, New York, Chichester, Brisbane, Toronto 1979

    MATH  Google Scholar 

  11. C. Luksch, Die Automorphismengruppe der Polynomgeometrie vom Grad n, Mitt. Math. Sem. Giessen 181 (1987), 1–56

    MathSciNet  Google Scholar 

  12. I. R. Porteous, Topological geometry, Cambridge University Press, Cambridge, 1981

    Book  MATH  Google Scholar 

  13. K. Prażmowski, Projections of cylinders and generalization of the parabeln model of affine geometry, Dem. Math. 37 (2004), 177–189

    MATH  Google Scholar 

  14. K. Prażmowski, M. Żynel, Geometry of the structure of linear complements, J. Geom. 79 (2004), 177–189

    Article  MathSciNet  Google Scholar 

  15. H.-J. Samaga, (Bn*GnSn)-Geometrien, J. Geom. vol 12/1 (1979), 69–87

    Article  MathSciNet  MATH  Google Scholar 

  16. H. Wähling, Theorie der Fastkörper, Thales Verlag 1987

  17. H. Wefelscheid, Über die Automorphismengruppen von Hyperbelstrukturen, Beiträge zur geometrischen Algebra (Proc. Sympos., Duisburg, 1976), Birkhäuser, Basel, 1977, 337–343

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Krzysztof Prazmowski.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Matraś, A., Mierzejewska, A. & Prazmowski, K. Some chain geometries determined by transformation groups. Results. Math. 46, 251–270 (2004).

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI:

MSC (2000)

Key words